Format

Send to

Choose Destination
See comment in PubMed Commons below
Australas J Dermatol. 2003 Feb;44(1):57-61.

Warfarin-induced skin necrosis associated with acquired protein C deficiency.

Author information

1
Department of Dermatology, Liverpool Hospital, New South Wales, Australia. persia10@ozemail.com.au

Abstract

A 36-year-old woman developed skin necrosis of the inner thighs following the re-introduction of warfarin after a laparoscopic cholecystectomy. She had a history of liver disease and cardiomyopathy and was on warfarin for 10 years. Warfarin-induced skin necrosis secondary to protein C deficiency was diagnosed. Although warfarin was ceased immediately, the prothrombin time measurements remained prolonged and warfarin levels remained therapeutic. Our patient, who had attached great significance to warfarin therapy, had continued the ingestion of warfarin despite our advice. She required three surgical debridements. Protein C levels, as measured 1 year later, were within normal limits, confirming the transient nature of the acquired deficiency during the acute event. This is the second reported case of warfarin necrosis associated with acquired protein C deficiency.

PMID:
12581084
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center